• Has anyone had cisplatin in tandem with 5 FU for gyn cancer (squamous cell carcinoma)? Problems with side effects?

    Asked by PPaseka on Thursday, February 9, 2012

    Has anyone had cisplatin in tandem with 5 FU for gyn cancer (squamous cell carcinoma)? Problems with side effects?

    We are trying to decide which therapy is best. We have had 28 radiation treatments along with cisplatin. Since so many lymph nodes were involved, the doctors feel it will be beneficial to do more chemo to help with cells that probably still floating around.

    3 Answers from the Community

    • ScrappysWife's Avatar

      My brother did this combo for a different type of rare cancer, but I can tell you about the side effects. And the first was no hair loss! He did get nausea, and was tired. He did not experience neuropathy (tingling in hands and feet, like they're asleep) but it is a known side effect. He did develop a sensitivity to cold, but not until his 3rd dose. If he touched a cold drink or ate ice cream, he would get a "shock like" sensation. Nothing unbearable, just irritating. I would suggest eating with plasticware, as even a metal spoon would bother him, and keep drinks at room temp.
      I'm glad your doctors are taking a proactive approach. You got this!!

      over 4 years ago
    • Keephopealive's Avatar

      I had cisplatin and 5Fu and I had sore mouth for a few days and loss of appetite...I lived on rice, milk and bread and butter...but this lasted 5 days..the same each cycle...I did not throw up. The first time 12 years ago I only lost some hair, not noticeable to others since I had a huge head of hair. 3 years ago when cancer returned to lump nodes in area, strong chemo (the same) and lost all my hair. too small to radiate or operate hence the stronger meds.
      It has returned after a year this time and we tried a new chemo but it didn't work so on an anti hormone pill and healthy diet for a couple of months to see what happens..then back to chemo...

      over 4 years ago
    • abrub's Avatar

      @ScrappysWife - your brother probably had 5FU and Oxaliplatin. Oxaliplatin is known to have the cold sensitivity. I don't believe that's an issue with Cisplatin (another platinum based drug). That's the combo I had for a colo-rectal cancer

      The 5FU side effects included splitting of the skin; very dry skin, mouth sores, and neuropathy. I don't know much about Cisplatin side effects, but I do know that they differ from Oxaliplatin side effects.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more squamous cell carcinomas, vulvar cancer questions.  Also, don't forget to check out our Squamous Cell Carcinomas, Vulvar Cancer page.